MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP SMART ASSIST SET, JP
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported a patient on an impella cp for pre-op placement for mitral valve surgery.When the pump was clamped with a soft jaw clamp to block the aorta, the alarm "pump stop current consumption increase" occurred, and the alarm went off even when the pump was turned to surgical mode.The operation was carried out to the end, and when the impeller was bled before the heart-lung machine was left, the pump would not restart, and the cp was removed at the same time as the heart-lung machine was left.The patient transition to the heart-lung machine and the intra-aortic balloon pump.The patient survived the procedure.
 
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
E4 was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Pump stop: the cause of the pump stop was an unintended user related issue where the impella was clamped by a soft jaw clamp resulting in pump stop due to clinical details and data log review confirming pump stop following surgical mode use.The returned product showed no physical abnormalities and was able to run without issue.Correction has been updated in d1 and d9.Additional information has been provided in h6 (component code, investigation findings, type of investigation, and investigation conclusions).

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24192382
Report Number1220648-2026-01622
Device Sequence Number18110080
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(10)2026696276(17)270430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPELLA CP SMART ASSIST SET, JP
Device Catalogue Number0048-0024-JP
Device Lot Number2026696276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/03/2026
04/10/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/05/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian